Couldn't find what you looking for?

TRY OUR SEARCH!

I am currently taking klonopin (as needed), Welbutrin, and Prozac. Before I started Prozac I weighed 136. I had really bad side-effects and stomach issues after starting Prozac and my weight dropped to 110lbs. 

I am sick, I know. I have problems thinking rationally or I "over think" too much and am cursed with obtrusive thoughts.

During my last Dr. appointment my psych said that she thinks my anti-anxiety needs a little boost and that I seemed more depressed than usual. She prescribed me Abilify. 

I know a person who is taking the med now and it makes her miserable. She is more mentally stable but the weight gain is causing her to become self-conscious, depressed, and is continually comparing herself to others.

I am scared to death of gaining as much weight as she has. She was a petite size 5 and now wears a 16. This weight gain has come on withing 24 months. She busts her but at the gym and eats really well but hasn't lost one pound!

I know it sounds vain but it is mostly my OCD. I can't allow myself to gain that much weight; I need to control it and if I can't then I feel like I would lose my mind. Also, I like being a size 4. I like how I look in clothes, and shopping, getting attention from my husband, etc. 

Has anyone found a way to stop the weight gain? If you were on Abilify but are no longer have you been able to lose the weight or does it seem permanent. I was supposed to start this med a week ago but have been to scared to...

Should I tell my dr. that I haven't started it? Should I tell her that I don't want to take it? Are there other options than Abilify? And finally why am I taking an anti-psychotic to boost my prozac effect? why can't I just take a higher dose of prozac. I am on a very low dosage of Prozac to begin with.

Loading...

I know it has been awhile since you posted but I thought I would respond anyway to help give you some support. I also have OCD and Panic Disorder I have anti-anxiety meds that I take depending on the panic attack but generally I take 1mg ativan. I have been on Prozac and it makes me feel horrible and kind of zombieish. I quit taking it and now I work on holistic therapy and mindfullness meditation but I don't take an anti-depressant. I have also been on abilify and I can honestly say that I didn't gain any weight while on I quit taking it because I didn't like taking the drug combination. You know that I can't tell you with certainty that you won't gain weight but I want you to know that it doesn't happen to everyone. The bigger problem I see in your post is that you don't seem happy about the drugs your doctor is prescribing you. These drugs are going in YOUR body and you have a right to make the final decision about what those drugs will be. If you are not comfortable with taking a drug you should tell your doctor it will be their job to find available drugs and dosages that work for you.

I hope this helps and good luck!

Reply

Loading...


What did you decide? Personally, I would get off all this c**p and see what happens.... Who is telling you that you "over think" things? Did you even agree with your dr that you were a "little more depressed," or did you just let her tell you that you were? I will tell you one thing your dr probably wont admit to you: these SSRIs can sometimes temporarily make you lose weight in the first 3-6 months but most if not all of them will make you gain weight in the long run (even wellbutrin!), so you have to be pretty vigilant about diet and exercise if you want to maintain (and even then it could be a lost cause bc the way these drugs work messes with your metabolism).

Anyways, as you might've already guessed, your dr doesn't give a **** if any of the c**p you're taking makes you gain weight because she's only focusing on your mental state. The only one that cares is YOU so you really need to advocate for your own health and well being cause no one else is gonna do it for you. If you think weight gain would be more detrimental than any benefit you could get from a drug then don't take it. Sign up for meditation or yoga or something instead...

Also, going on new--potentially destructive (to your body and self esteem)--meds is a big deal and definitely warrants some thinking imo. It is certainly NOT "vain" or "obsessive compulsive" to care about your weight or appearance! My god, most people care and it's perfectly normal to so don't let anyone tell you you're being shallow for doing so.
Reply

Loading...